MAUDE Adverse Event Report: CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US. CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 601814RMC
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The peel away sheath of the angioguard would not completely peel away, it would kink and pull the basket back.The only issue with the device was the peel-away introducer portion not fully peeling away.There was no reported injury to the patient.Device was prepped by the dr as per ifu (instructions for use).The device looked fine as did the others that have failed.Package was stored properly on a shelf in the or with no damage visible to package.A cordis stent was placed across the carotid stenosis with no problems after the peel-away introducer failed and had to be ¿walked off the wire¿.Additional information was requested; however, the information was not obtained.The product was not returned for analysis.A product history record (phr) review of lot 35269680 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿deployment (delivery) sheath peeling difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural or handling factors may have contributed to the reported event.According to the instructions for use, which is not intended as a mitigation of risk ¿prior to the interventional procedure, all equipment and packaging, including the angioguard rx emboli capture guidewire system, should be inspected and examined carefully for defects.Check guidewire, filter basket, deployment sheath, capture sheath, and capture sheath rx port region (approximately 30 cm from the distal tip) for bends, kinks, or other damage.Do not use defective equipment.¿ neither the phr review nor the limited information provided suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, the peel away sheath of the angioguard would not completely peel away, it would kink and pull the basket back.The only issue with the device was the peel-away introducer portion not fully peeling away.There was no reported injury to the patient.Device was prepped by the dr as per ifu instructions.The device looked fine as did the others that have failed.Package was stored properly on a shelf in the or with no damage visible to package.A cordis stent was placed across the carotid stenosis with no problems after the peel-away introducer failed and had to be ¿walked off the wire¿.Additional information was requested; however, the information was not obtained.The device will not be returned for evaluation.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key17879707
Report Number1016427-2023-05564
Device Sequence Number7409595
Product Code NTE
UDI-Device Identifier10705032056748
UDI-Public(01)10705032056748(17)250531(10)35269680
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2025
Device Catalogue Number601814RMC
Device Lot Number35269680
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown